MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00541.Medical products: 1.5 lactosorb system curved plate - 6 hole, part# 915-2427, lot# ni.1.5 lactosorb system straight plate - 8 hole, part# 915-2417, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported the patient developed an infection and the plate was removed due to being exposed two (2) months following implantation of absorbable plates.The surgeon broke the plate with a chisel and removed the plate.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A dhr review and a review of the sterile cert cannot be reviewed without lot information.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10771732
Report Number0001032347-2020-00540
Device Sequence Number11244478
Product Code HRS
UDI-Device Identifier00841036055677
UDI-Public00841036055677
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-2427
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;